• Announcements

    • Joelf

      Upgraded Sclero Forums!   05/18/2017

      Welcome to the Upgraded and Redesigned Sclero Forums!!   Our Forums are even better and more up to date than before.   Happy Posting to all our Members!!
greypilgrim256

Methotrexate dose and effectiveness

3 posts in this topic

Hello all, and Happy Thanksgiving.  I'm currently up to my 5th week of Methotrexate and it seems to be going well.  I am only on 7.5mg a week, which my understanding is a very low dose. 

 

Has anyone been on a similar dose?  Was it effective? 

 

I am currently weaning my Prednisone down and am worried about the terrible joint and muscle pain coming back as I wait for the MTX to start working, which I understand can take 3-6 months. 

 

 

 

Share this post


Link to post
Share on other sites

Hi Greypilgrim,

 

I'm very pleased to hear that the Methotrexate is going well; I understand that it can take a while for the medication to work and for any side effects to settle down. It is possible that you may experience more joint pain as you wean down the Prednisolone; however, as you're no doubt aware it should be done very gradually and so hopefully by the time you've got down to a low dose or been able to come off it altogether, the MTX should have kicked in.

 

If you can reduce the Prednisolone, I think it would be beneficial: unfortunately, I'm now experiencing another delightful little side effect of the steroids in as much as I have developed Avascular Necrosis in my hip joints necessitating bilateral hip replacements. That's curtailed my activity somewhat!!  ;) :o

 

Kind regards,


Jo Frowde

ISN Assistant Webmaster

SD World Webmaster

ISN Sclero Forums Manager

ISN News Manager

ISN Hotline Support Specialist

ISN Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hello GreyPilgrim

 

I was on methotrexate for about 10 months and just tried it again recently for a month. First time round it made me nauseous for a few days after the dose for a few weeks then no problems until month 10. As with mycophenolate I had few problems with immunosuppressants but the hit intolerable ones. This time it wiped me out immediately so that I was just asleep! I was trying it as a last ditch attempt to heal my foot ulcers, it didn't and as as agreed by my husband I stopped taking it again.

 

Many people take it without incident and you could be one, let us know how it goes.

 

Take care.


Amanda Thorpe

ISN Sclero Forums Senior Support Specialist

ISN Video Presentations Manager

ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now